Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 10, 2021, 6:14 PM EDT for Broward County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2021, 6:14 PM EDT (22:14 UTC)
- Expired
- Oct 10, 2021, 7:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 30
County Broward County, FL
The radar
The Miami radar (KAMX), 44 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
375
WWUS82 KMFL 102214
SPSMFL
Special Weather Statement
National Weather Service Miami FL
614 PM EDT Sun Oct 10 2021
FLZ072-074-172-173-102300-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
614 PM EDT Sun Oct 10 2021
...Strong thunderstorm over northern Miami-Dade and southern Broward
Counties through 700 PM EDT...
At 610 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ojus, or over Hallandale, moving
southwest at 15 mph. Reports indicate that this storm has produced
funnel clouds.
HAZARD...Winds in excess of 30 mph and funnel clouds.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pembroke Pines, Hollywood, Miramar, Miami Beach, Surfside,
Hallandale, Miami Gardens, North Miami, North Miami Beach, Aventura,
Dania Beach, Sunny Isles Beach, Opa-Locka, West Park, Miami Shores,
El Portal, Westview, Miramar Parkway And University Drive, West
Little River and Hard Rock Stadium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2586 8012 2585 8026 2602 8025 2604 8013
2599 8010
TIME...MOT...LOC 2210Z 032DEG 12KT 2597 8016
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
ARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 10, 3:44 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 10, 3:44 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Miami FL 344 PM EDT Sun Oct 10 2021 .SHORT TERM (Now through Monday)... Rest of today: Current water vapor imagery shows a mid/upper-level low centered to the north of the Bahamas, with dry/subsident midlevel air overspreading South Florida on the backside of the cyclonic circulation. This enhanced dry midlevel air is evident in the 12Z MFL sounding, accompanied by seasonably steep midlevel lapse rates (near 7.5 C/km). In the low-levels, a remnant frontal boundary characterized by a weak moisture gradient has stalled over the area, with sufficient low-level moisture remaining in place along the boundary across South Florida (dewpoints in the lower 70s). Diurnal heating of the sufficiently moist boundary layer surmounted by the steep midlevel lapse rates should result in a moderately unstable air mass (MLCAPE 2000-2400 J/kg) across portions of South Florida this afternoon. This should support isolated to scattered showers and thunderstorms primarily over the southern and eastern portions of South Florida this afternoon (where instability will be maximized), though dry air entrainment into developing updrafts casts some uncertainty on the overall coverage for today. If any updrafts can be sustained in the presence of dry air entrainment, isolated strong downdraft winds could become possible owing to the steep midlevel lapse rates, dry air aloft, and modest deep-layer shear (near 25 knots). Monday: By Monday, the above-mentioned mid/upper-level low will move southward through the Atlantic waters off South Florida, with the associated low/mid-level trough axis orienting directly over the western half of South Florida. This will allow for moist southerly low-level flow to become established over the eastern half of South Florida -- supporting a slight increase in shower and thunderstorm coverage compared to Sunday. .LONG TERM (Monday night through Sunday)... An upper level low pressure will move southward over the region and eventually into the western Caribbean through the workweek. As this cold core feature sits over the region, lapse rates should support a strong updraft or two, however, forecast sounding data shows a particularly dry column aloft. This drier air will be a limiting factor at least in vertical extent and perhaps coverage in the daily diurnally driven convection. The best potential will be during peak heating, especially if any vort lobes associated with the upper low coincide in terms of timing. May be a strong wind gust or two in the tallest/widest updrafts that develop. An upper level high is expected to develop across much of the southeast U.S. later in the week. Upstream, a cold front and parent upper level trough will begin to erode the high enough to advance the frontal boundary into the northern portion of the state by the end of the period. The parent trough will likely absorb the residual upper low then situated over the southern Gulf of Mexico or western portions of the Caribbean. Overall, no real day to day changes expected in the sensible weather with continued low coverage showers/T'storms through the long term. Temperatures look seasonable for mid October with mostly middle and upper 80s expected with a few of the warmer locations touching the lower 90s during the afternoon hours. && .AVIATION(18Z TAFS)... Primarily VFR conditions outside of isolated to widely scattered showers and thunderstorms this afternoon with a focus over the southern and eastern areas of South Florida. There is some uncertainty regarding thunderstorm development today with dry midlevel air over the region, though at least isolated activity could affect the east coast terminals with brief restrictions possible between 19Z and 00Z. && .MARINE... A weak frontal boundary stalling over the area will support scattered showers and thunderstorms through early this week, with the highest coverage expected over the Atlantic waters. Outside of locally gusty winds with showers and storms, light to moderate winds and small waves should result in generally benign marine conditions as high pressure builds into the region. A small 1 to 2 ft long period swell will gradually move into the Atlantic waters off South Florida from an area of low pressure off the Carolina coast. && .BEACHES... An elevated risk of rip currents is possible for the Atlantic beaches into the work week as a small long period swell moves into the Atlantic waters. && .PRELIMINARY POINT TEMPS/POPS... Miami 73 87 74 88 / 30 50 20 40 West Kendall 71 88 71 89 / 30 50 20 40 Opa-Locka 73 88 73 89 / 30 50 20 40 Homestead 72 86 72 87 / 30 50 30 40 Fort Lauderdale 74 86 75 87 / 30 50 20 40 N Ft Lauderdale 74 86 75 87 / 30 50 20 40 Pembroke Pines 72 86 73 87 / 30 50 20 40 West Palm Beach 72 87 73 88 / 20 40 20 40 Boca Raton 73 86 74 87 / 30 40 20 40 Naples 72 87 73 89 / 20 30 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Monday and Aviation/Marine...Weinman Monday Night through Sunday...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 10, 11:18 AM EDT, 6 hours 56 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1118 AM EDT Sun Oct 10 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 110930- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1118 AM EDT Sun Oct 10 2021 ...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE EAST COAST... ...ISOLATED TO SCATTERED STORM POSSIBLE TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: There is a moderate risk of rip currents along the Palm Beaches. Thunderstorms: Isolated to scattered thunderstorms are possible this afternoon, with a focus over the southern and eastern areas of South Florida. Locally gusty winds could accompany the stronger storms. Waterspouts: Waterspouts are possible, especially with storms over the offshore Atlantic waters. Wind: Isolated locally strong wind gusts are possible with thunderstorms today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY An elevated risk of rip currents will linger along the Palm Beaches through late week. The rip current risk could also increase at the other Atlantic beaches. Isolated to scattered showers and thunderstorms are possible through much of the week. Main impacts will be lightning, locally gusty winds, and heavy rainfall/isolated flooding. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Weinman
In the hours before
Special weather statement, Oct 10, 6:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
614 PM EDT Sun Oct 10 2021
FLZ072-074-172-173-102300-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
614 PM EDT Sun Oct 10 2021
...Strong thunderstorm over northern Miami-Dade and southern Broward
Counties through 700 PM EDT...
At 610 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ojus, or over Hallandale, moving
southwest at 15 mph. Reports indicate that this storm has produced
funnel clouds.
HAZARD...Winds in excess of 30 mph and funnel clouds.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pembroke Pines, Hollywood, Miramar, Miami Beach, Surfside,
Hallandale, Miami Gardens, North Miami, North Miami Beach, Aventura,
Dania Beach, Sunny Isles Beach, Opa-Locka, West Park, Miami Shores,
El Portal, Westview, Miramar Parkway And University Drive, West
Little River and Hard Rock Stadium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2586 8012 2585 8026 2602 8025 2604 8013
2599 8010
TIME...MOT...LOC 2210Z 032DEG 12KT 2597 8016
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ARThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 12:21 AM EDT | Special Marine Warning | MFL | 54 min | |
| Oct 10, 1:10 AM EDT | Special Marine Warning | MFL | 50 min | |
| Oct 10, 1:52 AM EDT | Special Marine Warning | MFL | 53 min | |
| Oct 10, 2:37 AM EDT | Special Marine Warning | MFL | 53 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.